Alert archive / Ohio / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 9, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Mar 28, 1998, 11:38 AM EST for Van Wert County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 1998, 11:38 AM EST (16:38 UTC)
- Expired
- Mar 28, 1998, 12:25 PM EST
- In force
- 47 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Van Wert County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 479 m²/s²
- 0-3 km storm-relative helicity
- 573 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
747 WUUS53 KIWX 281640 RRA SVRFWA OHC161-281725- BULLETIN- EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1138 AM EST SAT MAR 28 1998 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAN WERT COUNTY IN NORTHWESTERN OHIO * UNTIL 1225 PM EST (1225 PM EST) * AT 1137 AM EST... DOPPLER RADAR AT NORTH WEBSTER INDICATED A SEVERE THUNDERSTORM 5 MILES WEST SOUTHWEST OF VAN WERT MOVING EAST NORTHEAST AT 40 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... VAN WERT NEAR 1141 AM EST CAVETT NEAR 1143 AM EST SCOTT NEAR 1145 AM EST MIDDLE POINT NEAR 1149 AM EST WETSEL NEAR 1156 AM EST SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE THUNDERSTORMS PRODUCE DESTRUCTIVE HAIL AND DAMAGING WINDS. TEH/BFO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:15 AM EST, 8 hours 23 minutes earlier.
Area forecast discussion, Mar 28, 3:15 AM EST, 8 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 315 AM EST SAT MAR 28 1998 07Z SATELLITE SHOWING UPPER LOW OVER NORTHERN MO MOVING NE WITH CONVECTION ALONG FRONTAL BOUNDARY ACROSS EASTERN IL INTO WESTERN IN AND BACK OVER MO ASSOCIATED WITH COLD POOL ALOFT. STORMS HAVE BEEN WEAKENING AS THEY MOVE INTO WEST PORTION OF CWA BUT AS THE SHORT WAVE PASSES OVER WILL HAVE TO WATCH CLOSELY. WILL SEE SHOWERS AND THUNDERSTORMS LINGERING INTO THE MORNING OVER THE WEST ZONES AND INTO EARLY AFTERNOON FOR FAR EAST ZONES. RAIN WILL PROVIDE A COOL START TO THE DAY AS TEMPS HAVE DROPPED INTO THE LOW AND MIDDLE 50S IN THE RAIN AREAS. WITH NO REAL PUSH OF COLD AIR WITH THIS SYSTEM TEMPS SHOULD REBOUND INTO THE UPPER 60S DURING THE AFTERNOON AS CLOUDS DECREASE. RIDGE BECOMES DOMINATE OVER THE AREA LATE TODAY THROUGH SUNDAY. MODELS ARE SHOWING A WARM FRONT MOVING ACROSS THE AREA SUNDAY MORNING AS HEIGHTS RISE IN RESPONSE TO THE DIGGING TROF OVER THE GREAT BASIN. SATURDAY NIGHT INTO SUNDAY LOOKS LIKE A RATHER QUIET AND MILD PERIOD. WINDS WILL NOT BE OF CONCERN TODAY AS 850 FLOW VEERS WEST THROUGH TONIGHT AND DIMINISHES. AVN BRINGS THE GREAT BASIN TROF OVER THE ROCKIES THE FIRST PART OF THE WEEK WITH MULTIPLE SHORT WAVES EJECTING NE ACROSS THE PLAINS WHICH WILL KEEP THE THREAT OF SHOWERS AND TSTMS IN THE EXTENDED PERIODS. FWA TB 066/051 075/055 9991- SBN BB 068/051 077/054 999-- AOH TB 067/052 076/052 9991- .IWX...NONE. LINDQUIST
In the hours before
Local storm report, Mar 28, 10:33 AM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1033 AM EST SAT MAR 28 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 AM GRISSOM AFB IN 75 MPH TSTM GUST
03/28/98 MIAMI
1005 AM LAUD IN WIND DAMAGE
03/28/98 WHITLEY TREES AND LARGE LIMBS
BLOWN DOWN.
1005 AM LAUD IN WIND DAMAGE
03/28/98 WHITLEY 24 INCH DIAMETER TREE DOWN
OVER ROAD AND SHINGLES
BLOWN OFF ROOF
1015 AM FT WAYNE IN WIND DAMAGE
03/28/98 ALLEN TREES DOWN IN SOUTHERN
PART OF CITY BLOCKING
ROADSLocal storm report, Mar 28, 10:33 AM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1033 AM EST SAT MAR 28 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 AM GRISSOM AFB IN 75 MPH TSTM GUST
03/28/98 MIAMI
1005 AM LAUD IN WIND DAMAGE
03/28/98 WHITLEY TREES AND LARGE LIMBS
BLOWN DOWN.
1005 AM LAUD IN WIND DAMAGE
03/28/98 WHITLEY 24 INCH DIAMETER TREE DOWN
OVER ROAD AND SHINGLES
BLOWN OFF ROOF
1015 AM FT WAYNE IN WIND DAMAGE
03/28/98 ALLEN TREES DOWN IN SOUTHERN
PART OF CITY BLOCKING
ROADSLocal storm report, Mar 28, 11:04 AM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1104 AM EST SAT MAR 28 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 AM GRISSOM AFB IN 75 MPH TSTM GUST
03/28/98 MIAMI
1005 AM LAUD IN WIND DAMAGE
03/28/98 WHITLEY TREES AND LARGE LIMBS
BLOWN DOWN.
1005 AM LAUD IN WIND DAMAGE
03/28/98 WHITLEY 24 INCH DIAMETER TREE DOWN
OVER ROAD AND SHINGLES
BLOWN OFF ROOF
1015 AM FT WAYNE IN WIND DAMAGE
03/28/98 ALLEN TREES DOWN IN SOUTHERN
PART OF CITY BLOCKING
ROADS
1030 AM LAUD IN WIND DAMAGE
03/28/98 WHITLEY 24 INCH DIAMETER TREE ON
ROAD AND SHINGLES BLOWN
OFF ROOFS
1030 AM 3 S FT WAYNE BAER ARPT IN WIND DAMAGE
03/28/98 ALLEN 2 FT DIAMETER TREES DOWN
BY AIRPORT AT US HWY 27
AND THOMPSON RD.
1030 AM HARLAN IN WIND DAMAGE
03/28/98 ALLEN 2 FT TREES DOWN AT ST RD
37
1036 AM 5 E WARSAW IN FLOODING
03/28/98 KOSCIUSKO 1 FT OF WATER COVERING
INTERSECTION OF 600E AND
OLD HWY 30Local storm report, Mar 28, 11:04 AM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1104 AM EST SAT MAR 28 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 AM GRISSOM AFB IN 75 MPH TSTM GUST
03/28/98 MIAMI
1005 AM LAUD IN WIND DAMAGE
03/28/98 WHITLEY TREES AND LARGE LIMBS
BLOWN DOWN.
1005 AM LAUD IN WIND DAMAGE
03/28/98 WHITLEY 24 INCH DIAMETER TREE DOWN
OVER ROAD AND SHINGLES
BLOWN OFF ROOF
1015 AM FT WAYNE IN WIND DAMAGE
03/28/98 ALLEN TREES DOWN IN SOUTHERN
PART OF CITY BLOCKING
ROADS
1030 AM LAUD IN WIND DAMAGE
03/28/98 WHITLEY 24 INCH DIAMETER TREE ON
ROAD AND SHINGLES BLOWN
OFF ROOFS
1030 AM 3 S FT WAYNE BAER ARPT IN WIND DAMAGE
03/28/98 ALLEN 2 FT DIAMETER TREES DOWN
BY AIRPORT AT US HWY 27
AND THOMPSON RD.
1030 AM HARLAN IN WIND DAMAGE
03/28/98 ALLEN 2 FT TREES DOWN AT ST RD
37
1036 AM 5 E WARSAW IN FLOODING
03/28/98 KOSCIUSKO 1 FT OF WATER COVERING
INTERSECTION OF 600E AND
OLD HWY 30Local storm report, Mar 28, 11:15 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1115 AM EST SAT MAR 28 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 AM HARLAN IN TORNADO
03/28/98 ALLEN TORNADO TOUCHDOWN NEAR
HARLAN. OUTBUILDING
DESTROYED. BUISNESS
BUILDINGS UNROOFED. MOBILE
HOME DESTROYED. FARM
EQUIPMENT MOVED. AMISH
REPORT.
1046 AM 15 W DEFIANCE OH WIND DAMAGE
03/28/98 DEFIANCE SHED DESTROYED. TREE DOWN.Local storm report, Mar 28, 11:28 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1128 AM EST SAT MAR 28 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1127 AM HOLGATE OH 62 MPH TSTM GUST
03/28/98 HENRYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 10:26 AM EST | Severe Thunderstorm Warning | IWX | Defiance, Paulding | 29 min |
| Mar 28, 10:54 AM EST | Severe Thunderstorm Warning | IWX | Defiance | 16 min |
| Mar 28, 11:00 AM EST | Severe Thunderstorm Warning | IWX | Fulton, Henry | 50 min |
| Mar 28, 11:22 AM EST | Severe Thunderstorm Warning | IWX | Henry | 33 min |
| Mar 28, 12:06 PM EST | Severe Thunderstorm Warning | IWX | Putnam | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.